HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Anxiety (https://www.healthboards.com/boards/anxiety/)
-   -   Lexapro Side Effects (https://www.healthboards.com/boards/anxiety/329807-lexapro-side-effects.html)

makesally 10-04-2005 02:23 PM

Lexapro Side Effects
 
I started taking Lexapro today, I've had the following symptoms:

Dilated Pupils
No Hunger (thought of food makes me gag)
Sleepyness

Is this normal ? What else should I expect?

BostonGirl44 10-04-2005 04:55 PM

Re: Lexapro Side Effects
 
Hey makesally,

I don't take Lexapro but I just wanted to say that when my bf started on it, he experienced the exact same things you did. There are some days where he's still really sleepy and has no appetite. I hope it all works out for you.

tgrose 10-05-2005 11:19 AM

Re: Lexapro Side Effects
 
That is normal. It takes about 2-4 weeks to get over the side effects and get the full effect of the med. It took me a while to get used to it but it works great.

makesally 10-05-2005 12:36 PM

Re: Lexapro Side Effects
 
I'm at my second day, and I'm starting to think I felt better before I started taking the medication.....now I sinus headaches. I can barely stay awake!

americandancer 10-05-2005 07:30 PM

Re: Lexapro Side Effects
 
What mg. are you taking? You might need to halve the pill and try that for a week or so.

makesally 10-05-2005 08:12 PM

Re: Lexapro Side Effects
 
I'm taking samples of 10mg in the am, with food.

americandancer 10-05-2005 08:29 PM

Re: Lexapro Side Effects
 
I would halve the 10mg into 5 and take that for a week before bedtime and then try moving up to the 10.

jjules 10-05-2005 08:32 PM

Re: Lexapro Side Effects
 
Hi I would suggest you half that I think everyone should start at 5mg and go from there. I am still on 5mg and I'm doing great after 2mos I didn't get nauseated but at first didn't have much hunger but there is no problem now. My only side effect was the big D and that is pretty much gone. I really think you should try and stick this out for awhile longer this is the best thing that has happened to me and with only 2 days down you have to be patient there can be nasty side effects with any antidepressants and if this one is not for you there are tons more you can try out. Best o luck! Jules :)

FoiledAgain 10-06-2005 06:34 AM

Re: Lexapro Side Effects
 
I"ve been on Lexapro since it was introduced. Had been on Celexa(it's chemical cousin)..and other SSRIS before that. My problem is that I don't tolerate side-effects very well..and for me in the normal doses, ALL of them caused shakiness, that cotten-headed feeling, some tingling.etc. Everyones experience can be different. The usual starting dose is 10mg once a day. I only take 5 & it's worked well for me without all the unpleasantness. The downside is I've gained SEVERAL pounds(well..actually about 30! since I started the SSRIs in 1998. I've always been a little guy..only 5'6'', & NEVER weighed more than 129 in my entire life. Now I'm at about 155 & feeling like a middle-aged PIG! haha! I also take 3.5 mgs of Klonopin everyday..& that could contribute to the weight gain also. I'm hungry all the time!!!!! (But who cares..I'm 51 now, & the Panic Attacks, depression & anxiety are under control so it's a trade-off.) Frankly I'd like to go off the Lexapro just to see now I feel..but I didn't take it one day(in error)& I felt HORRIBLE the next day. Even at that small dose it packs a wallop! I've been on Klonopin for 15 years...don't have any short term memory left..(uh where was I????), but it's much better than Xanax I think...& VERY effective. Take Care!!!!

E1979 10-06-2005 07:03 AM

Re: Lexapro Side Effects
 
Hi everyone. I suffer from anxiety and depression. I am on Welbutrin which doesn't do anything for anxiety but doesn't cause the weight gain or sexual problems. I was on Paxil and it is a miracle for me! But I gained 30 lbs and am getting married next year and want the weight off. So that's why the Welbutrin now. But I don't find it works as well as Paxil. So my doctor told me about Lexapro that has the effectiveness of Paxil but without the weight gain like Wellbutrin. But I have read that it really does a number on your libido and sexual functioning. Does anyone not have the horrible sexual side effects who takes Lexapro? I really don't want to mess with my libido as it is not great as it is. I would really apprciate and love to hear your experiences.
Thanks

makesally 10-06-2005 04:46 PM

Re: Lexapro Side Effects
 
I don't know if I'm going to make it through the first week of Lexapro. I have been sleeping alot, and I have painful sinus headaches. I yawn alot too. My eyes are dilated again. Is this normal for the first week, because I'm about done with using this....I think I felt better before I started taking it. I'm on Flonase too.

Also, I'm taking it in the morning. Do you think it would be better if I took it at night?

BostonGirl44 10-06-2005 06:15 PM

Re: Lexapro Side Effects
 
[QUOTE=makesally]

Also, I'm taking it in the morning. Do you think it would be better if I took it at night?[/QUOTE]

My bf takes it a little while before he goes to bed since it makes him tired too. Maybe this might make you feel a little bit better?

americandancer 10-06-2005 06:59 PM

Re: Lexapro Side Effects
 
I would take it at night. Splitting the dose will really help.

mjewell 10-07-2005 08:33 AM

Re: Lexapro Side Effects
 
I take it at night too. Don't give up yet, it's too soon. Like American dancer said, spli the pill if it continues to make you feel crappy.

Bell99 10-07-2005 04:50 PM

Re: Lexapro Side Effects
 
It does get better, really it does. I wanted to quit all the time for the same reasons. It all does pass. I started at 5 mg and now take 20 and it really works great. Well worth getting over the hurdle in the beginning. Hang in there and think of the light at the end of the tunnel :wave:


All times are GMT -7. The time now is 08:32 PM.